Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On Whitehead products


Author: Kuo Tsai Chen
Journal: Proc. Amer. Math. Soc. 34 (1972), 257-259
MSC: Primary 55E15
DOI: https://doi.org/10.1090/S0002-9939-1972-0298659-8
MathSciNet review: 0298659
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For every $ (n - 1)$-connected space X, the image of the Whitehead product map $ {\pi _n}(X) \times {\pi _n}(X) \to {\pi _{2n - 1}}(X)$ is estimated in terms of the nth and the 2nth Betti numbers.


References [Enhancements On Off] (What's this?)

  • [1] K. T. Chen, A sufficient condition for nonabelianness of fundamental groups of differentiable manifolds, Proc. Amer. Math. Soc. 26 (1970), 196-198. MR 0279822 (43:5543)
  • [2] -, Algebras of iterated path integrals, Trans. Amer. Math. Soc. 156 (1971), 359-379. MR 0275312 (43:1069)
  • [3] H. Uehara and W. S. Massey, The Jacobi identity for Whitehead products, Algebraic Geometry and Topology (A Symposium in Honor of S. Lefschetz), Princeton Univ. Press, Princeton, N.J., 1957, pp. 361-377. MR 19, 974. MR 0091473 (19:974g)
  • [4] N. E. Steenrod, Cohomology invariants of mappings, Ann. of Math. (2) 50 (1949), 954-988. MR 11, 122. MR 0031231 (11:122a)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55E15

Retrieve articles in all journals with MSC: 55E15


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1972-0298659-8
Keywords: Whitehead product, cup product, Steenrod functional product, $ (n - 1)$-connected space
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society